Explicit methods in diophantine number theory  Page description

Help  Print 
Back »

 

Details of project

 
Identifier
48791
Type K
Principal investigator Pintér, Ákos
Title in Hungarian Explicit módszerek a diofantikus számelméletben
Title in English Explicit methods in diophantine number theory
Panel Mathematics and Computing Science
Department or equivalent Institute of Mathematics (University of Debrecen)
Participants Bérczes, Attila
Gaál, István
Hajdu, Lajos
Járási, István
Liptai, Kálmán
Nyul, Gábor
Olajos, Péter
Pink, István
Rakaczki, Csaba
Tengely, Szabolcs
Starting date 2005-01-01
Closing date 2009-12-31
Funding (in million HUF) 8.580
FTE (full time equivalent) 11.86
state closed project





 

Final report

 
Results in Hungarian
A kutatócsoport tagjai jelentős eredményeket értek el a számelmélet, és ezen belül a diofantikus egyenletek elméletében. Effektív és ineffektív végességi tételeket nyertek tóruszok bizonyos részvarietásainak pontjaival kapcsolatban, és függvénytestek illetve számtestek feletti rezultáns forma egyenletek megoldásaira. Teljesen megoldottak Thue- illetve szuperelliptikus egyenletcsaládokat és különböző exponenciális diofantikus egyenleteket. Új eredményeket nyertek véges alaptestű függvénytestek feletti diofantikus egyenletekről, folytatták kutatásaikat algebrai számtestek hatvány egész bázisaival kapcsolatban. Klasszikus tételeket általánosítva, vizsgálták a számtani sorozatokban előforduló teljes hatványokat. Új eredményeket nyertek az alkalmazások szempontjából fontos szomszédsági szekvenciák elméletében, valamint a diszkrét tomográfiában. Általánosították a balansz számok fogalmát, ineffektív végességi állításokat bizonyítottak különböző szeparábilis diofantikus egyenletek megoldásszámára. Vizsgálták index formák kriptográfiai felhasználhatóságát. Leírták különböző polinomcsaládok illetve eltoltjaik gyökszerkezetét. Részben a fenti eredményeket felhasználva, Rakaczki Csaba, Pink István és Nyul Gábor megszerezte a PhD fokozatot, Bérczes Attila és Pintér Ákos elkészítette habilitációs illetve MTA doktori értekezését.
Results in English
The members of the research group have obtained significant results in number theory, in particular concerning Diophantine equations. Effective and ineffective theorems have been derived about points of certain subvarieties of tori, and also for the solutions of resultant form equations over number fields and function fields. Families of Thue- and superelliptic equations, as well as several exponential Diophantine equations have been resolved. New results for Diophantine equations over finite fields have been obtained, and the research about power integral bases of algebraic number fields has also been continued. Generalizing classical theorems, perfect powers in arithmetic progressions have been investigated. New results have been proved in the theory of neighborhood sequences and in discrete tomography, which may have significant applications later on. The notion of balancing numbers has been generalized, and ineffective finiteness results have been derived for the number of solutions of several separable Diophantine equations. The cryptographical applicability of index forms has been investigated. The root structures of several families of polynomials and their translations have been described. Partly based upon the above results, Csaba Rakaczki, István Pink and Gábor Nyul have received a PhD degree, and Attila Bérczes and Ákos Pintér has submitted a habilitation thesis and an Academical Doctoral dissertation, respectively.
Full text http://real.mtak.hu/1869/
Decision
Yes





 

List of publications

 
Á. Pintér, Cs. Rakaczki: On the zeros of shifted Bernoulli polynomials, Comput. and Applied Math., 187 (2007), 379-383., 2007
K. Liptai, F. Luca, Á. Pintér, L. Szalay: Generalized balancing numbers, Indag. Math., megjelenés alatt, 2007
K. Győry, Á. Pintér: Solving diophantine equations of the form |Ax^n-By^n|=C,I, Publ. Math. Debrecen 70 (2007), 483--501, 2007
I. Gaál: A fast algorithm for finding small solutions of $F(X,Y)=G(X,Y)$ over number field, Acta Math. Hungar. 106 (2005), 41-51., 2005
I. Gaál, M. Pohst: Diophantine equations over global function fields II: S-integral solutions of Thue equation, Experimental Math. 15 (2006), 1--6, 2006
I. Gaál, L. Robertson: Power integral bases in prime-power cyclotomic fields, J. Number Theory 120 (2006), 372--384, 2006
L. Hajdu, R. Tijdeman: A criterion for polynomials to divide infinitely many k-nomials, Number Theory (H.P.Schlickewei ed.), Developments in Mathematics 16, Springer, 211-220, 2008
L. Hajdu, Zs.N.Túri: Power values of sums of polynomials, Publ. Math. Debrecen, 69 (2006), 321--331, 2006
A. Hajdu, L. Hajdu, R. Tijdeman: General neighbourhood sequences in Z^n, Disc. Math. Appl. 155 (2007), 2507--2522, 2007
L. Hajdu: Unique reconstruction of bounded sets in discrete tomography, Notes in Discrete Mathematics 20 (2005), 15-25., 2005
A. Fazekas, A. Hajdu, L. Hajdu: Lattices of metrical neighborhood sequences, Joint Hungarian-Austrian Conf. on Image Proc.and P.Rec. 143--146, 2005
A. Hajdu, L. Hajdu, T. Tóth: Properties and applications of neighborhood sequences, Harmadik Magyar Számítógépes Grafika és Geometria Konferencia, 148--154, 2005
A. Bérczes, A. Pethő,: Computational experiences on norm form equations with solutions forming arithmetic progressions, Glasnik Math. 41 (2006), 1--8, 2006
A. Bérczes, A. Pethő, V.Ziegler: Parameterized Norm Form Equations with Arithmetic Progressions, J of Symbolic Computation 41 (2006), 790--810, 2006
Cs. Rakaczki: Binomiális együtthatókkal és hatványösszegekkel kapcsolatos diofantikus eredmények, Ph.D. értekezés, Debreceni Egyetem, Debrecen, 2005
G. Nyúl: The field index of some well-known families of number fields, kézirat, 2007
Nyul Gábor: Monogenitási vizsgálatok algebrai számtestekben, Ph. D. Disszertáció, DE Matematikai Intézet, 2007
G. Hajdu and L. Hajdu: On an identity of Ramanujan over finitely generated domains, Acta Math. Hungar. 112(2006), 539--555, 2006
G. Hajdu and L. Hajdu: Hosszú's equation over the Gaussian- and Eisenstein-integers, Aequationes Math. 20 (2007), 1--10, 2007
A. Hajdu, L. Hajdu,: On the lattice structure of subsets of octagonal neighbourhood sequences in Z^n, Lecture Notes in Computer Science 4245, 2006, 211--222, 2006
I. Pink: Effective results connected with superelliptic equations, PhD Dissertation, Debrecen, 2006
I. Pink: On the diophantine equation $x^2+2^alpha 3^beta 5^gamma 7^delta, Publ. Math. Debrecen 70 (2007), 149--166, 2007
K. Győry, Á. Pintér: Binomial Thue equations, ternary equations and power values of polynomials, Fundamental and Applied Mathematics, megjelenés alatt, 2008
Cs. Rakaczki: On some diophantine results related to Hermite polynomials, J. Functiones et Approximatio, megjelenés alatt, 2008
A, Bazsó, A. Bérczes, K. Győry, Á. Pintér: Solving diophantine equations of the form |Ax^n-By^n|=C,II, közlésre előkészítve, 2008
K. Győry, Á. Pintér: Polynomial powers and a common generalization of binomial Thue-Mahler equations and $S$-unit equations, Diophantine Equations (ed. N. Saradha), Tata Institute of Fundamental Research, Bombay, India, pp. 103-119, 2008., 2008
Pintér Ákos: Binom Thue egyenletek, ternér egyenletek és polinomok hatványértékei, akadémiai doktori értekezés, 2008
L. Hajdu and Sz. Tengely: Arithmetic progressions of squares, cubes and n-th powers, J. Functiones et Approximatio megjelenés alatt, 2008
Á. Pintér: Modular forms and binomial Thue-Mahler equations, közlésre benyújtva, 2008
L. Hajdu: Arithmetic progressions in linear combinations of S-units, Period. Math. Hungar. 54, 175-181., 2007
A. Bérczes, J-H. Evertse and K. Győry: Diophantine problems related to discriminants and resultants of binary forms, Diophantine Geometry, U. Zannier ed, Scuola Normale Superiore Pisa, 45-63., 2007
A. Bérczes, J-H. Evertse and K. Győry: On the number of pairs of binary forms with given degree and given resultant, Acta Arith. 128, 19-54., 2007
A. Bérczes, J-H Evertse, K, Győry: Effective results for linear equation in two unknowns from a multiplicative division group, Acta Arithmetica, megjelenés alatt, 2008
I. Gaál, M. Pohst: Diophantine equations over global function fields III: An application to resultant form equations, J Funktiones at Approximatio, megjelenés alatt, 2008
I. Gaál, M. Pohst: Solving resultant for equations over number fields, Math. Comput. 77 (2008), 2447--2453, 2008
F. Luca and G. Nyul: On a divisibility problem related to binomial coefficients, J of Combinatorics and Number Theory, megjelenés alatt, 2008
I. Gaál: Solving explicitely decomposable form equations over global function fields, JP Journal of Algebra, Number Theory and Appl. 6, 425-434., 2006
A. Bérczes and I. Pink: On the diophantine equation x^2+p^{2k}=y^n, Arch. Math. 91 (2008), 505--517, 2008
Á. Pintér: On the power values of Stirling numbers, közlésre előkészítve, 2008
A. Fazekas, A. Hajdu, L. Hajdu: Metrical neighboorhood sequences in Z^n, Pattern Recognition Letters 26 (2005), 2022--2032, 2005
A Bérczes, L. Hajdu and A. Pethő: Arithmetic progressions in the solution sets of norm form equations, Rocky Mountain J Math, megjelenés alatt, 2008
L. Hajdu, Sz. Tengely and R. Tijdeman: Cubes in products of terms in arithmetic progression, Publ. Math. Debrecen 74 (2009), 215--232, 2009
L. Hajdu and T. Kovács: Parallel LLL-reduction for bounding the integral solutions of elliptic equations, Math. Comp. 78 (2009), 1201--1210, 2009
A. Bérczes and I. Járási: On the application of index forms in cryptography, Periodica Math. Hungarica, megjelenés alatt, 2008
Á. Pintér: On a class of diophantine equations related to the numbers of cells in hyperplane arrangements, J. Number Theory, megjelenés alatt, 2008
P. Olajos and E. Orosz: Making slides for lecture by LaTeX, Annales Mathematicae et Informaticae, Eger, 33 (2006), 175-187., 2006
Lajos Hajdu, Kálmán Liptai, Péter Olajos,and Ákos Pintér: About $(a,b)$-type balancing numbers, közlésre előkészítve, 2008
Kálmán Liptai, Péter Olajos: About the equation $B^{(a_1,b_1)}_n=B^{(a_2,b_2)}_m$, Annales Mathematicae et Informaticae, Eger, megjelenés alatt, 2008
Ádám Zs., Hajdu L, F. Luca: Representing integers as linear combinations of S-units, Acta Arithmetica, megjelenés alatt, 2008
Gy. Péter, Á. Pintér and A. Schinzel: On equal values of trinomials, Collectanea Math., közlésre leadva, 2008
Cs. Rakaczki: On some diophantine results related to Euler polynomials, Periodica Math. Hungarica 57 (2008), 61--71., 2008
I. Gaál and M. Pohst: Diophantine equations over global function fields IV. S-unit equations in several variables with an application to norm form equations, J. Number Theory, megjelenés alatt, 2008
Á. Pintér: On the power values of power sums, J. Number Theory 125 (2007), 412--423, 2007
A. Bérczes, J-H Evertse, K, Győry and C. Pontreau: Effective results for points on certain subvarieties of tori, Math. Proc. Cambridge Phil. Soc., megjelenés alatt, 2008
M. Bennett, N. Bruin, K. Győry, L. Hajdu: Powers from products of consecutive terms in arithmetic progressions, Proc. London Math. Soc. 92 (2006), 273--306, 2006
I. Gaál, M. Pohst: Diophantine equations over global function fields I: The Thue Equation, J. Number Theory 119 (2006), 49--65, 2006
M. A. Bennett, K. Győry, M. Mignotte, Á. Pintér: Binomial Thue equations and polynomial powers, Compositio Math. 142 (2006), 1103--1121, 2006
L. Hajdu, R. Tijdeman: Algebraic discrete tomography, Discrete tomography and its Applications, (G.T.Herman and A. Kuba, eds.), Birkhauser, 2007, 55--81, 2007
K. Győry, L. Hajdu and Á. Pintér: Perfect powers from products of consecutive terms in arithmetic progression, Compositio Math. megjelenés alatt, 2008
L. Hajdu: Powerful arithmetic progressions, Indag Math. megjelenés alatt, 2008




Back »